Jump to content
  • Sign Up
0
Marlie

Absolutely Baffled And Need Help

Rate this topic

Recommended Posts

This is the deal. My daughter is completley gluten free. Most recently she suffered from allergies and had cluster shots. On third shot in series began to feel dizzy which has now been a week ago. Short story is she is still dizzy 24/7. She's had two steriods to counteract. They thought she might be dehydrated but she is not, urine is clear outside of docs office. Blood work shows WBC of 13K and quite elevated absolute monocytes and neutrophils. Only had high WBC with a parasitic infection a number of years ago, every other one normal WBC. Doctor is baffled. Blood pressure is not low, normal temp. Only other thing is AIC was 5.4 and in office doctor measured blood glucose 161 and then on labs sent out of office at same doc visit show 88. Any ideas would be greatly appreciated. Her MCHC was very slightly low, and other RBC numbers normal.

Share this post


Link to post
Share on other sites

Two steroid shots?

I had two steroid shots. First one was like someone slipped me something - whacked out for about 5 hours. Second one left me screwed up for days. And that was just the obvious effect.

My blood work was messed up, can't remember exactly the weird combination of "off" but my ND asked if I was on steroids - this was 3 months after the shots.

I also developed adrenal issues, hypoglycemia, sensory malfunctions, and new food sensitivities. In short, the steroids really really screwed things up.

One thing I noticed was after a glutening or ingesting chemical-laden foods, I'd get steroid flashbacks. I went gluten-free after the steroids (long story - DH). It's been almost a year since the first steroid shot and I've noticed my neuro issues are finally lessening when I eat those foods (mostly by accident, definitely gluten by accident).

So, the steroids may not have caused the original problem and may in fact resolved it but they can have some really nasty after-effects. And sometimes, steroids can be worse than the original issue (I still can't decide if a rash or a total body breakdown was worse...seriously).

Steroids take a big toll on the adrenals and liver.

Share this post


Link to post
Share on other sites

Another thing - did they check her vitamin and iron (complete panel)?

My mchc was off and that was part of my anemia. Anemia can throw off a few blood tests. Pre-diabetes can also.

BUT, if the tests were run after the steroids it could be the steroids affecting her system and throwing off the tests.

Share this post


Link to post
Share on other sites

She's had many CBC's and has had many steroids over the years for headaches and sinus issues but only once had an elevated WBC when she had RMSF. A sinus infection requiring surgery never raised the WBC. Never have been dizzy from steroids and we had two oral doses several days later after lightheaded feeling.

Share this post


Link to post
Share on other sites

Here's one bit about WBC and steroids:http://allnurses.com/infectious-disease-nursing/effect-prednisone-wbc-94988.html

And another about why WBC can be elevated: http://www.ask.com/questions-about/Elevated-WBC

I'll paraphrase what doctors have told me about CBC's - several things can cause variations and when in doubt test again.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×